Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Boils as side effect.
Sep 10, 2001

After 8 years of treatment with Indinovir, AZT, and 3TC, I've altered my treatment to compensate for the beginnings of resistance...

Within the past 7 months I've started taking Amprinovir, Abbott (now known as Kaletra, DDI/Videx, and Viramune.

Though the reaction to the Viramune was aweful for me, I chose to live through it and am very pleased with the results... undetectable and large jump in T4.

The one thing I've developed since the change though is a propensity to develop boil-like swellings (deeper below the skin than one might expect), mostly on my thighs and butt. They also seem to scar very easily, though this may relate more to my pigmentation as I'm a redhead. Even when healed the area arount them now appears almost a bruise (roughly the size of a quarter).

Is this a side effect of one of these drugs, an interaction, or of possibly something else I'm eating or doing. I've no known allergies (with the exception of the innitial reaction to the viramune).

thanks.:)

Response from Dr. Bartlett

I am pleased to hear that your plasma HIV RNA level and CD4 count have responded so well to your new regimen. The boils which you are developing may be related to the increase in your CD4 count and your level of immune response. Sometimes new skin dosorders can appear because the improved reactivity of the immune system. Unfortunately this may mean a temporary flare in skin symptoms. In the meantime, your abscesses should be treated with drainage and antibiotics as necessary.



Previous
sustiva- one a day
Next
dry eyes/dry mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement